zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A Taylor method for numerical solution of generalized pantograph equations with linear functional argument. (English) Zbl 1112.34063
Summary: This paper is concerned with a generalization of a functional-differential equation known as the pantograph equation which contains a linear functional argument. We introduce a numerical method based on the Taylor polynomials for the approximate solution of the pantograph equation with retarded case or advanced case. The method is illustrated by studying the initial value problems. The results obtained are compared by the known results.

34K28Numerical approximation of solutions of functional-differential equations
34K06Linear functional-differential equations
Full Text: DOI
[1] Ajello, W. G.; Freedman, H. I.; Wu, J.: A model of stage structured population growth with density depended time delay. SIAM J. Appl. math. 52, 855-869 (1992) · Zbl 0760.92018
[2] Buhmann, M. D.; Iserles, A.: Stability of the discretized pantograph differential equation. Math. comput. 60, 575-589 (1993) · Zbl 0774.34057
[3] G. Derfel, On compactly supported solutions of a class of functional-differential equations, in: Modern Problems of Function Theory and Functional Analysis, Karaganda University Press. 1980 (in Russian).
[4] Derfel, G.; Iserles, A.: The pantograph equation in the complex plane. J. math. Anal. appl. 213, 117-132 (1997) · Zbl 0891.34072
[5] Derfel, G.; Dyn, N.; Levin, D.: Generalized refinement equation and subdivision process. J. approx. Theory 80, 272-297 (1995) · Zbl 0823.45001
[6] El-Safty, A.; Abo-Hasha, S. M.: On the application of spline functions to initial value problems with retarded argument. Int. J. Comput. math. 32, 173-179 (1990) · Zbl 0752.65057
[7] El-Safty, A.; Salim, M. S.; El-Khatib, M. A.: Convergence of the spline function for delay dynamic system. Int. J. Comput. math. 80, No. 4, 509-518 (2003) · Zbl 1022.65075
[8] Evans, D. J.; Raslan, K. R.: The Adomian decomposition method for solving delay differential equation. Int. J. Comput. math. 82, No. 1, 49-54 (2005) · Zbl 1069.65074
[9] Fox, L.; Mayers, D. F.; Ockendon, J. A.; Tayler, A. B.: On a functional differential equation. J. inst. Math. appl. 8, 271-307 (1971) · Zbl 0251.34045
[10] Gülsu, M.; Sezer, M.: The approximate solution of high-order linear difference equation with variable coefficients in terms of Taylor polynomials. Appl. math. Comput. 168, No. 1, 76-88 (2005) · Zbl 1082.65592
[11] Gülsu, M.; Sezer, M.: A method for the approximate solution of the high-order linear difference equations in terms of Taylor polynomials. Int. J. Comput. math. 82, No. 5, 629-642 (2005) · Zbl 1072.65164
[12] Gülsu, M.; Sezer, M.: A Taylor polynomial approach for solving differential-difference equations. J. comput. Appl. math. 186, No. 2, 349-364 (2006) · Zbl 1078.65551
[13] Hwang, C.: Solution of a functional differential equation via delayed unit step functions. Int. J. Syst. sci. 14, No. 9, 1065-1073 (1983) · Zbl 0509.93026
[14] Hwang, C.; Shih, Y. -P.: Laguerre series solution of a functional differential equation. Int. J. Syst. sci. 13, No. 7, 783-788 (1982) · Zbl 0483.93056
[15] Kanwal, R. P.; Liu, K. C.: A Taylor expansion approach for solving integral equations. Int. J. Math. educ. Sci. technol. 20, No. 3, 411-414 (1989) · Zbl 0683.45001
[16] Liu, M. Z.; Li, D.: Properties of analytic solution and numerical solution of multi-pantograph equation. Appl. math. Comput. 155, 853-871 (2004) · Zbl 1059.65060
[17] Muroya, Y.; Ishiwata, E.; Brunner, H.: On the attainable order of collocation methods for pantograph integro-differential equations. J. comput. Appl. math. 152, 347-366 (2003) · Zbl 1023.65146
[18] ş Nas, .; Yalçınbaş, S.; Sezer, M.: A Taylor polynomial approach for solving high-order linear Fredholm integro-differential equations. Int. J. Math. educ. Sci. technol. 31, No. 2, 213-225 (2000) · Zbl 1018.65152
[19] Ockendon, J. R.; Tayler, A. B.: The dynamics of a current collection system for an electric locomotive. Proc. roy. Soc. London, ser. A 322, 447-468 (1971)
[20] Rao, G. P.; Palanisamy, K. R.: Walsh stretch matrices and functional differential equations. IEEE trans. Autom. control 27, 272-276 (1982) · Zbl 0488.34060
[21] Sezer, M.: A method for the approximate solution of the second order linear differential equations in terms of Taylor polynomials. Int. J. Math. educ. Sci. technol. 27, No. 6, 821-834 (1996) · Zbl 0887.65084
[22] Sezer, M.; Gülsu, M.: A new polynomial approach for solving difference and Fredholm integro-difference equation with mixed argument. Appl. math. Comput. 171, No. 1, 332-344 (2005) · Zbl 1084.65133
[23] M. Shadia, Numerical solution of delay differential and neutral differential equations using spline methods, Ph.D. Thesis, Assuit University, 1992.
[24] Yalçinbaş, S.; Sezer, M.: The approximate solution of high-order linear Volterra -- Fredholm integro-differential equations in terms of Taylor polynomials. Appl. math. Comput. 112, 291-308 (2000) · Zbl 1023.65147